Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2004, 12:23 AM CDT for 12 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 12:23 AM CDT (05:23 UTC)
- Expired
- May 31, 2004, 1:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Davidson County, TN, Giles County, TN, Lawrence County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Smith County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS54 KOHX 310523
SVRBNA
TNC003-015-031-037-055-099-117-119-149-159-187-189-310600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN TENNESSEE
CANNON COUNTY IN TENNESSEE
COFFEE COUNTY IN TENNESSEE
DAVIDSON COUNTY IN TENNESSEE
GILES COUNTY IN TENNESSEE
LAWRENCE COUNTY IN TENNESSEE
MARSHALL COUNTY IN TENNESSEE
MAURY COUNTY IN TENNESSEE
RUTHERFORD COUNTY IN TENNESSEE
SMITH COUNTY IN TENNESSEE
WILLIAMSON COUNTY IN TENNESSEE
WILSON COUNTY IN TENNESSEE
* UNTIL 100 AM CDT
* AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF FRANKLIN TO 21
MILES EAST OF FLORENCE...MOVING EAST AT 60 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE...NEAR
OAK HILL AROUND 1230 AM CDT
NOLENSVILLE AROUND 1235 AM CDT
RURAL HILL AROUND 1240 AM CDT
SMYRNA AROUND 1245 AM CDT
WALTERHILL AROUND 1250 AM CDT
SHELBYVILLE AROUND 1255 AM CDT
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF
SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE.
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
LAT...LON 3605 8699 3549 8726 3482 8731 3505 8619
3572 8613 3628 8585
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:50 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 30, 8:50 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT SUN MAY 30 2004 .DISCUSSION... TONIGHT...SEVERE WEATHER IS BEARING DOWN ON THE MID STATE AS TO OUR WEST MEM AND PAH WFOS HAVE ALREADY ISSUED NUMEROUS SVR AND TOR WARNINGS. AS A COLD FRONT CURRENTLY LOCATED OVER CENTRAL MISSOURI AND NORTHERN ARKANSAS ADVANCES EASTWARD TOWARDS THE MID STATE...A SQUALL LINE OF SVR THUNDERSTORMS OUT AHEAD OF THE FRONT WILL ENTER EXTREME NORTHWEST MIDDLE TENNESSEE AROUND 10 PM...INTO THE BNA AREA SHORTLY AFTER MIDNIGHT AND THE THUNDERSTORMS ACTIVITY WILL LEAVE THE CUMBERLAND PLATEAU REGION AROUND 9 AM MONDAY MORNING. EXPECT TO UPDATE THE ZONE PACKAGE LATER TONIGHT TO ADD WATCHES FOR SEVERE WEATHER. A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. TONIGHT AND EARLY THIS MORNING IN THE HEAVIER STORMS SECTIONS OF THE MID STATE COULD SEE AMOUNTS OF OVER TWO INCHES AND SOME LOCATIONS RECEIVING OVER THREE INCHES OF PRECIPITATION. AT THIS TIME NO CHANGES TO PREVIOUS FORECAST PACKAGE. && .BNA WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT AND EARLY MONDAY. && 31
Hazardous weather outlook, May 30, 12:46 PM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT SUN MAY 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-311030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1246 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP UPPER TROUGH WILL SWING THROUGH THE REGION TONIGHT AND EARLY MONDAY MORNING WHILE TAKING ON NEGATIVE TILT. A BAND OF SOUTHWESTERLY 60 MPH WINDS AT THE MID LEVELS WILL SPREAD ACROSS NORTHERN ARKANSAS THIS AFTERNOON...AND ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS TONIGHT. AT HIGHER LEVELS...THE PATTERN IS EXPECTED TO BECOME INCREASINGLY DIFFLUENT. A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...THEN MOVE EAST INTO MIDDLE TENNESSEE OVERNIGHT. THE MAIN PROBLEMS FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURSTS WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING SEVERE WEATHER IS LIKELY EARLY MONDAY MORNING. MONDAY AFTERNOON THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT. BOYD 01
In the hours before
Local storm report, May 30, 11:30 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 7 N DICKSON 36.18N 87.38W
05/30/2004 DICKSON TN TRAINED SPOTTER
12 TO 14 INCH DIAMETER TREES DOWN BLOCKING HWY 48 NEAR
CHARLOTTE
&&
31Local storm report, May 30, 11:37 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND GST 13 NNE CENTERVILLE 35.97N 87.36W
05/30/2004 0 MPH HICKMAN TN TRAINED SPOTTER
WEATHER SPOTTER EST 55 KNOTS WINDS ALONG HWY 100
&&
31Local storm report, May 30, 11:41 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL 1 W FAIRVIEW 35.98N 87.14W
05/30/2004 0.75 INCH WILLIAMSON TN TRAINED SPOTTER
DIME TO PENNY HAIL ALONG HWY 100
&&
31Local storm report, May 30, 11:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 10 NE GALLATIN 36.48N 86.33W
05/30/2004 SUMNER TN AMATEUR RADIO
BETHPAGE TREES DOWN...ONE TREE ON HOUSE
&&
31Special weather statement, May 31, 12:18 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1218 AM CDT MON MAY 31 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-310630- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1218 AM CDT MON MAY 31 2004 ...POWERFUL STORMS CONTINUE TO MOVE ACROSS THE MID STATE... AT 1210 AM...RADAR INDICATED THAT THE LEADING EDGE OF A LARGE BAND OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED ALONG A CELINA...LEBANON...MOUNT PLEASANT TO ETHRIDGE LINE. THIS LINE WILL REACH A LIVINGSTON...MURFREESBORO TO PULASKI LINE BETWEEN 1230 AM AND 1245 AM. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE POSSIBLE. IN ADDITION...THE POSSIBILITY OF FLOODING ALSO EXISTS AS VERY HEAVY RAINFALL IS LIKELY TO ACCOMPANY THE STORMS. PEOPLE ARE URGED TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATIONS FOR FUTURE WARNINGS AND UPDATES. 21
Local storm report, May 31, 12:20 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1220 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST LORETTO 35.08N 87.44W
05/31/2004 60 MPH LAWRENCE TN AMATEUR RADIO
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 60 min |
| May 30, 9:48 PM CDT | Tornado Warning | OHX | Benton, Hickman, Humphreys, Perry | 27 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 50 min |
| May 30, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 37 min |
| May 30, 10:19 PM CDT | Tornado Warning | OHX | Hickman, Perry | 26 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 51 min |
| May 30, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 38 min |
| May 30, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 20 min |
| May 30, 10:45 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 30 min |
| May 30, 11:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 39 min |
| May 30, 11:34 PM CDT | Tornado Warning | OHX | Davidson, Wilson | 26 min |
| May 30, 11:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 50 min |
| May 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lawrence, Lewis, Maury and 3 more | 40 min |
| May 30, 11:54 PM CDT | Flash Flood Warning | OHX | Davidson, Wilson | 2 hr |
| May 30, 11:55 PM CDT | Flash Flood Warning | OHX | Humphreys | 4 hr |
| May 30, 11:55 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| May 31, 12:16 AM CDT | Flash Flood Warning | OHX | Dickson | 4 hr |
| May 31, 12:27 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 33 min |
| May 31, 12:39 AM CDT | Tornado Warning | OHX | Giles | 21 min |
| May 31, 12:47 AM CDT | Flash Flood Warning | OHX | Hickman | 4 hr |
| May 31, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 5 more | 43 min |
| May 31, 1:10 AM CDT | Flash Flood Warning | OHX | Rutherford | 4 hr |
| May 31, 1:19 AM CDT | Tornado Warning | OHX | Bedford, Coffee | 26 min |
| May 31, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Fentress, Grundy, Overton, Putnam and 3 more | 47 min |
| May 31, 1:49 AM CDT | Tornado Warning | OHX | Grundy | 26 min |
| May 31, 1:55 AM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 4 hr |
| May 31, 2:10 AM CDT | Flash Flood Warning | OHX | Overton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.